Alert archive / Louisiana / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 273, NWS Jackson, MS

May 21, 2012Catahoula Parish, Franklin Parish, Tensas Parish, Louisiana

NWS Jackson, MS issued this severe thunderstorm warning at May 21, 2012, 8:27 PM CDT for Catahoula Parish, Franklin Parish, Tensas Parish, Louisiana. It was in force for 48 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 21, 2012, 8:27 PM CDT (01:27 UTC)
Expired
May 21, 2012, 9:15 PM CDT
In force
48 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

Counties Catahoula Parish, LA, Franklin Parish, LA, Tensas Parish, LA

What was reported inside it

TimeReportWhereRemark
May 21, 8:48 PM CDTTSTM WND DMG3 E Sicily Island, LAA FEW TREES DOWN ALONG WITH A COUPLE POWER POLES DOWN.
May 21, 8:48 PM CDTHAIL 1.53 E Sicily Island, LACROPS WERE DAMAGED IN THE AREA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 21 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 1.5 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2012-05-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1043 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2012-05-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 119 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1043 J/kg
Mixed-layer CIN
-121 J/kg
Mixed-layer LCL
1456 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
119 m²/s²
0-3 km storm-relative helicity
147 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

792 
WUUS54 KJAN 220127
SVRJAN
LAC025-041-107-220215-
/O.NEW.KJAN.SV.W.0273.120522T0127Z-120522T0215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
827 PM CDT MON MAY 21 2012

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN CATAHOULA PARISH IN NORTHEAST LOUISIANA...
  SOUTHEASTERN FRANKLIN PARISH IN NORTHEAST LOUISIANA...
  SOUTHWESTERN TENSAS PARISH IN NORTHEAST LOUISIANA...

* UNTIL 915 PM CDT

* AT 827 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 10
  MILES WEST OF COOTER POINT MOVING SOUTHEAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  COOTER POINT BY 850 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

&&

LAT...LON 3188 9141 3169 9185 3195 9181 3198 9153
TIME...MOT...LOC 0127Z 328DEG 16KT 3197 9165

$$

MRM
1 follow-up statement
079 
WWUS54 KJAN 220201
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
901 PM CDT MON MAY 21 2012

LAC041-220211-
/O.CAN.KJAN.SV.W.0273.000000T0000Z-120522T0215Z/
FRANKLIN LA-
901 PM CDT MON MAY 21 2012

...THE SEVERE THUNDERSTORM WARNING FOR EXTREME SOUTHEASTERN FRANKLIN
PARISH IS CANCELLED...

LAT...LON 3191 9153 3188 9141 3181 9158 3184 9157
      3187 9157
TIME...MOT...LOC 0201Z 328DEG 16KT 3184 9151

$$

LAC025-107-220215-
/O.CON.KJAN.SV.W.0273.000000T0000Z-120522T0215Z/
TENSAS LA-CATAHOULA LA-
901 PM CDT MON MAY 21 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM CDT
FOR EXTREME NORTHEASTERN CATAHOULA AND SOUTHWESTERN TENSAS
PARISHES...

AT 901 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED OVER
EXTREME SOUTHWESTERN TENSAS PARISH MOVING SOUTHEAST AT 20 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

&&

LAT...LON 3191 9153 3188 9141 3181 9158 3184 9157
      3187 9157
TIME...MOT...LOC 0201Z 328DEG 16KT 3184 9151

$$

MRM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 21, 4:11 PM CDT, 4 hours 16 minutes earlier.

Area forecast discussion, May 21, 4:11 PM CDT, 4 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
411 PM CDT MON MAY 21 2012

.DISCUSSION...

REMAINDER OF THE AFTERNOON INTO THE EVENING...THUNDERSTORMS HAVE
ERUPTED ACROSS MUCH OF THE ARKLAMISS AS EXPECTED WITH THE APPROACHING
SHORTWAVE TROUGH AND COLD FRONT. MOST ACTIVITY CONFINED TO AREAS
ALONG THE NATCHEZ TRACE PARKWAY WHERE MID LEVEL LAPSE RATES OF ~6.5
DEG C/KM AND SFC DEWPOINTS IN THE MID 60S ARE CONTRIBUTING TO MIXED
LAYER AROUND 2000 J/KG...BUT ADDITIONAL TSTMS ARE DEVELOPING UPSTREAM
OVER SOUTHEAST ARKANSAS.

DEEP SUB-CLOUD LAYER AND STEEP LOW LEVEL LAPSE RATES WILL ENHANCE
DEVELOPING COLD POOLS (AND ATTENDANT SVR WIND GUST RISK) WITH NW
FLOW ALOFT HELPING TO ACCELERATE THEM AS CLUSTERS OF CELLS ORGANIZE
INTO LINE SEGMENTS. HAIL AND STRONG TO SVR WIND GUSTS WILL ARE STILL
THE MAIN CONCERNS. DEPENDING ON HOW MUCH ACCELERATION TAKES PLACE...
THE RISK FOR STORMS WILL END QUICKLY THIS EVENING...ESPECIALLY THE
BOUNDARY LAYER STABILIZES WITH NIGHTTIME COOLING.

TONIGHT THROUGH TUESDAY NIGHT...GUIDANCE CONTINUES TO QUICKEN THE
PACE ON THE SHORTWAVE TROUGH PASSAGE AND A SUBSIDENT DRY AIRMASS TO
FOLLOW. SO LOOKS LIKE PRECIP WILL END TONIGHT WITH SURFACE HIGH
PRESSURE AND MUCH DRIER AIR MOVING IN FOR TUESDAY AND TUESDAY NIGHT
ACROSS THE ENTIRE ARKLAMISS. /EC/

WEDNESDAY THROUGH NEXT MONDAY...WITH HIGH PRESSURE AT THE SURFACE...
UPPER RIDGING WILL BUILD INTO AND STRENGTHEN ACROSS THE FORECAST AREA
DURING THE FORECAST PERIOD. ANY CHANCE FOR RAIN DURING THIS TIME LOOK
TO BE SLIM AND CONFINED TO THE LATE AFTERNOON HOURS. CONDITIONS WILL
ALSO WARM THROUGH THE PERIOD AS HIGHS IN THE UPPER 80S DURING MID-
WEEK...CLIMB INTO THE LOWER 90S HEADING INTO MEMORIAL DAY WEEKEND.
MEANWHILE...LOWS EACH NIGHT WILL ONLY FALL INTO THE MID AND UPPER
60S. /19/

&&

.AVIATION...TSRA XPCTD ACROSS THE REGION THRU THE REST OF THE AFTN
AND INTO THE EVENING. ISOLD SEVERE TSRA(60 MPH WINDS AND QUARTER
SIZE HAIL) WILL BE PSBL AS THIS ACTIVITY PASSES. VFR CONDS TO
PREVAIL FOR THE MOST PART BUT A TEMPORARY DROP TO IFR IN RAIN WILL
BE PSBL WITHIN TSRA. TSRA SHOULD DIMINISH BY 02Z WITH A GRADUAL
CLEARING TREND XPCTD INTO TONIGHT. VFR CONDS TO PREVAIL AT MOST
SITES AFTER 02Z...HOWEVER IFR CIG/VIS WILL BE PSBL EARLY TOMORROW
MORNING AT HBG. WINDS WILL GRADUALLY BECOME WRLY AND THEN NRLY TODAY
AS A COLD FRONT APPROACHES THE REGION FROM THE NORTH. /BK/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       59  83  54  87 /  34   3   0   7
MERIDIAN      58  82  52  87 /  38   5   0   7
VICKSBURG     57  82  51  88 /  18   4   0   7
HATTIESBURG   61  86  55  89 /  36   4   5   5
NATCHEZ       61  82  56  86 /  28   3   0  11
GREENVILLE    59  79  54  86 /  10   4   0   7
GREENWOOD     57  79  51  85 /  10   3   0   6

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.

&&

EC/19/BK
Hazardous weather outlook, May 21, 2:49 PM CDT, 5 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
249 PM CDT MON MAY 21 2012

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
222000-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
249 PM CDT MON MAY 21 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...NORTHEAST
LOUISIANA AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT AND TUESDAY

A FEW STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS THE
ARKLAMISS INTO THE EVENING HOURS AHEAD OF A COLD FRONT THAT WILL MOVE
SOUTH ACROSS THE REGION TONIGHT. THE PRIMARY RISKS WILL BE DAMAGING
WIND GUSTS OF 50 TO 60 MPH AND QUARTER SIZE HAIL. THE STORMS WILL
GENERALLY MOVE TO THE SOUTH SOUTHEAST THROUGH THE AFTERNOON...WITH
MOST OF THE STRONG TO SEVERE ACTIVITY ENDING BETWEEN 8 AND 9 PM.

.DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED UNTIL 8 OR 9 PM THIS EVENING.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.

BK

In the hours before

Local storm report, May 21, 7:26 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
726 PM CDT MON MAY 21 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0541 PM     HAIL             1 NW RENFROE            32.87N 89.46W
05/21/2012  E1.00 INCH       LEAKE              MS   PUBLIC

            DAMAGED A GARDEN AND DOWNED SEVERAL LARGE LIMBS

&&

CME
Local storm report, May 21, 7:40 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
740 PM CDT MON MAY 21 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0455 PM     HAIL             JIGGER                  32.03N 91.75W
05/21/2012  E1.00 INCH       FRANKLIN           LA   LAW ENFORCEMENT

&&

CME
Special weather statement, May 21, 8:00 PM CDT, 27 minutes before
MSZ043-220120-
MADISON MS-
800 PM CDT MON MAY 21 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
800 PM CDT MON MAY 21 2012

...STRONG STORM OVER NORTHERN MADISON COUNTY...

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 3 MILES WEST OF CAMDEN AT 800 PM
CDT...MOVING SOUTHEAST AT 15 MPH.

VERY HEAVY RAIN ALONG WITH DANGEROUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN NORTHEASTERN MADISON COUNTY SHOULD MONITOR THIS STORM
CLOSELY.

LAT...LON 3259 8979 3259 8980 3275 9003 3288 8992
      3288 8988 3280 8973 3277 8973 3266 8973
TIME...MOT...LOC 0100Z 306DEG 11KT 3277 8988

EEC
Local storm report, May 21, 8:03 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE JACKSON MS
803 PM CDT MON MAY 21 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     HAIL             2 E ITTA BENA           33.50N 90.29W
05/21/2012  E1.00 INCH       LEFLORE            MS   EMERGENCY MNGR

            NICKEL TO QUARTER HAIL

0320 PM     HAIL             WATERPROOF              31.81N 91.39W
05/21/2012  E1.00 INCH       TENSAS             LA   PUBLIC

0320 PM     HAIL             WATERPROOF              31.81N 91.39W
05/21/2012  E0.88 INCH       TENSAS             LA   COUNTY OFFICIAL

            NICKEL HAIL REPORTED BY TOWN HALL.

0330 PM     HAIL             1 N MENDENHALL          31.98N 89.87W
05/21/2012  E1.00 INCH       SIMPSON            MS   OTHER FEDERAL

            PENNY TO QUARTER HAIL...REPORTED BY NSSL SHAVE PROJECT.

0331 PM     HAIL             2 N MENDENHALL          31.99N 89.87W
05/21/2012  E0.75 INCH       SIMPSON            MS   911 CALL CENTER

            PENNY HAIL AND GUSTY WINDS NO ESTIMATED SPEED AT THIS
            TIME...OCCURRING NEAR HIGHWAY 13 AND STRONG RIVER
            ROAD...JUST NORTH OF MENDENHALL...REPORTED BY LAW
            ENFORCEMENT.

0341 PM     TSTM WND DMG     6 NE VICKSBURG          32.39N 90.80W
05/21/2012                   WARREN             MS   LAW ENFORCEMENT

            A FEW TREES DOWN AROUND OAK RIDGE.

0355 PM     TSTM WND DMG     VICKSBURG               32.33N 90.87W
05/21/2012                   WARREN             MS   EMERGENCY MNGR

            MULTIPLE TREES DOWN IN VICKSBURG...POWER LINES DOWN AS
            WELL...ONE TREE DOWN ON A HOUSE.

0400 PM     HAIL             VICKSBURG               32.33N 90.87W
05/21/2012  E0.25 INCH       WARREN             MS   EMERGENCY MNGR

            PEA HAIL DOWNTOWN VICKSBURG...REPORTED BY EMERGENCY
            MANAGEMENT.

0409 PM     TSTM WND DMG     3 SSE BOLTON            32.31N 90.44W
05/21/2012                   HINDS              MS   LAW ENFORCEMENT

            MULTIPLE TREES DOWN BETWEEN BOLTON AND RAYMOND

0411 PM     HAIL             5 NNE FRENCH CAMP       33.36N 89.37W
05/21/2012  E1.00 INCH       CHOCTAW            MS   EMERGENCY MNGR

            IN THE SIMPSON COMMUNITY

0415 PM     HAIL             3 S JACKSON             32.28N 90.21W
05/21/2012  E0.88 INCH       HINDS              MS   TRAINED SPOTTER

            IN SOUTH JACKSON

0426 PM     TSTM WND DMG     4 E YOKENA              32.17N 90.87W
05/21/2012                   WARREN             MS   LAW ENFORCEMENT

            SEVERAL TREES DOWN ACROSS THE SOUTH PART OF THE
            COUNTY...ONE TREE DOWN ON A HOUSE.

0430 PM     HAIL             4 SSW ACKERMAN          33.26N 89.20W
05/21/2012  E1.00 INCH       CHOCTAW            MS   TRAINED SPOTTER

            PEA TO QUARTER SIZED HAIL AND FREQUENT CLOUD TO GOUND
            LIGHTNING. REPORTED BY TRAINED SPOTTER.

0430 PM     TSTM WND DMG     4 SW REGANTON           32.10N 90.80W
05/21/2012                   CLAIBORNE          MS   UTILITY COMPANY

            POWERLINES DOWN

0436 PM     HAIL             3 W FLORENCE            32.15N 90.18W
05/21/2012  E1.75 INCH       RANKIN             MS   LAW ENFORCEMENT

            IN THE CLEARY COMMUNITY

0440 PM     HAIL             FLORENCE                32.15N 90.13W
05/21/2012  E0.25 INCH       RANKIN             MS   TRAINED SPOTTER

            PEA SIZED HAIL REPORTED BY SPOTTER

0440 PM     HAIL             3 E DERMOTT             33.53N 91.39W
05/21/2012  E1.75 INCH       CHICOT             AR   EMERGENCY MNGR

            PEA TO GOLF BALL SIZED HAIL NEAR DERMOTT. REPORTED BY
            EMERGENCY MANAGEMENT.

0445 PM     TSTM WND DMG     2 E TERRY               32.10N 90.26W
05/21/2012                   HINDS              MS   UTILITY COMPANY

            POWERLINES DOWN ALONG ROSEMARY ROAD

0445 PM     HAIL             2 WSW FLORENCE          32.14N 90.16W
05/21/2012  E1.00 INCH       RANKIN             MS   BROADCAST MEDIA

            ON WHITES ROAD

0455 PM     HAIL             JIGGER                  32.03N 91.75W
05/21/2012  E1.00 INCH       FRANKLIN           LA   LAW ENFORCEMENT

0507 PM     TSTM WND DMG     4 WNW WISNER            32.00N 91.72W
05/21/2012                   FRANKLIN           LA   LAW ENFORCEMENT

            TREES DOWN ACROSS ROAD IN AREA NEAR WISNER

0520 PM     HAIL             6 S KOSCIUSKO           32.97N 89.59W
05/21/2012  E1.25 INCH       ATTALA             MS   EMERGENCY MNGR

            AT LEAST HALF DOLLAR SIZED HAIL. DAMAGE TO VEHICLES
            OCCURRING ALONG HIGHWAY 35.

0541 PM     HAIL             1 NW RENFROE            32.87N 89.46W
05/21/2012  E1.00 INCH       LEAKE              MS   PUBLIC

            DAMAGED A GARDEN AND DOWNED SEVERAL LARGE LIMBS

0630 PM     HAIL             EDEN                    32.99N 90.32W
05/21/2012  E0.50 INCH       YAZOO              MS   EMERGENCY MNGR

            DIME SIZED HAIL REPORTED IN EDEN BY EMERGENCY MANAGMENT

0640 PM     TSTM WND DMG     3 E OAK RIDGE           32.62N 91.72W
05/21/2012                   MOREHOUSE          LA   UTILITY COMPANY

            POWER LINES DOWN

0650 PM     HAIL             MYRLEVILLE              32.71N 90.28W
05/21/2012  E0.25 INCH       YAZOO              MS   EMERGENCY MNGR

            PEA SIZED HAIL REPORTED BY EMERGENCY MANAGEMENT

0652 PM     HAIL             HOLLY BLUFF             32.82N 90.71W
05/21/2012  E0.88 INCH       YAZOO              MS   TRAINED SPOTTER

0658 PM     HAIL             5 E RAYVILLE            32.47N 91.67W
05/21/2012  E1.00 INCH       RICHLAND           LA   PUBLIC

            NICKEL TO QUARTER SIZED HAIL AT GROCERY AT BEES BAYOU
            EXIT OFF INTERSTATE 20

0700 PM     TSTM WND DMG     5 E RAYVILLE            32.47N 91.67W
05/21/2012                   RICHLAND           LA   LAW ENFORCEMENT

            TREES DOWN AT THE AREA AROUND THE BEES BAYOU EXIT OFF
            INTERSTATE 20...UTILITY COMPANY ALSO SHOWS POWER LINES
            DOWN IN THIS AREA

0703 PM     HAIL             1 W CHUNKY              32.33N 88.95W
05/21/2012  E0.88 INCH       NEWTON             MS   PUBLIC

0712 PM     HAIL             2 E MEEHAN              32.33N 88.83W
05/21/2012  E1.00 INCH       LAUDERDALE         MS   PUBLIC

            NICKEL TO QUARTER SIZED HAIL FELL FOR SEVERAL MINUTES

&&

AEG
Special weather statement, May 21, 8:03 PM CDT, 24 minutes before
MSZ025-027-035-036-220125-
LEFLORE MS-HUMPHREYS MS-HOLMES MS-CARROLL MS-
803 PM CDT MON MAY 21 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
803 PM CDT MON MAY 21 2012

...CLUSTER OF STRONG STORMS DEVELOPING AROUND NORTHWESTERN HOLMES
COUNTY...

A CLUSTER OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME
SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 5 MILES NORTH OF TCHULA
AT 803 PM CDT...MOVING SOUTHEAST AT 15 MPH.

VERY HEAVY RAIN ALONG WITH DANGEROUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN SOUTHWESTERN CARROLL...NORTHERN HOLMES...NORTHEASTERN
HUMPHREYS AND SOUTHWESTERN LEFLORE COUNTIES SHOULD MONITOR THIS STORM
CLOSELY.

LAT...LON 3320 8991 3308 9022 3303 9048 3328 9047
      3342 9017
TIME...MOT...LOC 0103Z 306DEG 11KT 3324 9023

EEC
Special weather statement, May 21, 8:22 PM CDT, 5 minutes before
MSZ036-220150-
HOLMES MS-
822 PM CDT MON MAY 21 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
822 PM CDT MON MAY 21 2012

...CLUSTER OF STRONG STORMS OVER HOLMES COUNTY...

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED OVER TCHULA AT 822 PM CDT...MOVING
SOUTHEAST AT 20 MPH.

VERY HEAVY RAIN ALONG WITH DANGEROUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN WESTERN HOLMES COUNTY SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3305 8999 3295 9018 3297 9023 3314 9034
      3321 9033 3328 9019
TIME...MOT...LOC 0122Z 328DEG 16KT 3316 9022

EEC

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 21, 7:09 PM CDTSevere Thunderstorm WarningJANFranklin, Madison, Richland36 min
May 21, 7:31 PM CDTSevere Thunderstorm WarningJANFranklin, Madison, Richland, Tensas44 min
May 21, 7:59 PM CDTSevere Thunderstorm WarningJANFranklin, Tensas46 min
May 21, 8:51 PM CDTSevere Thunderstorm WarningJANCatahoula, Concordia, Tensas39 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.